Hi all, I've been on many SSRI's in the past and had no side effects from any of them. This is my 5th day on lex an am having some joint pains, ringing ears and my left wrist is a bit swollen. The 1st 2 days were AMAZING - absolutely no anxiety, couldn't worry if i tried. Started to have breakthrough anxiety on day 3 and today my anxiety is getting back to where is was before I started. I really had hoped I'd found my "wonder drug" and although I feel a bit hopeful reading all your posts am afraid this wont happen for me. Going to ring my psych today and see what he says.
Definitely give your doctor a call. In my experience it will do not much of anything at first and then slowly get to a therapeutic level. I've never had any physical side effects though, like your joint pains, they're usually all mental like some increased anxiety for the first few days.
Same here. I've never noticed joint pain or maybe I didn't associate it with the Lexapro. But I'm starting week 5 and just started getting relief from anxiety.
Hi, joanie! From the literature on Lexapro:
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
Everything you have described, including increased anxiety, is a normal and to be expected side effect.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
It will get better but you need to be patient. Lexapro (and the other antidepressants) do not work overnight and your feeling great the first few days was probably a placebo effect. Expect some up days and down days and go with it. Think positively because Lexapro is one of the best for anxiety.
Best regards, Wildcat
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Oct 2014 • 3 answers
Updated 26 Feb 2015 • 4 answers
Updated 31 Mar 2018 • 2 answers
Updated 18 Aug 2018 • 2 answers
Updated 14 Mar 2019 • 2 answers